We exist to improve the lives
of everyone affected by epilepsy

Emeside syrup discontinued

28 Apr 2017

Essential Pharma has discontinued its version of ethosuximide syrup, Emeside.

If you take Emeside syrup, you will need to switch to a generic version of ethosuximide syrup. This is because the other branded version of the syrup, called Zarontin, has also been discontinued.

If you have any concerns about this, speak to your doctor, epilepsy nurse of pharmacist. 

Comments: read the 4 comments or add yours

Comments

Is anyone having problems with the Ethosuximide Essential Generics Syrup? My daughter took Zarontin until it was discontinued and now has to take this. She holds meds in her mouth so her teeth are now becoming really stained despite brushing and it tastes so vile that I literally have to fight her to get it into her mouth. Is there any way of contacting this company to ask if they can make changes to the colour/taste? Apparently a number of people are having this problem. Not to mention the disgusting increase in the cost of this medication by the drugs company.

Submitted by Jane on
Hi Jane
 
That does sound difficult. You can contact Essential Pharma on 01784 477 167. If enough people raise the complaint, they may consider doing something about it.
Meanwhile I wonder if you have checked with your epilepsy nurse or your pharmacist? They may have some suggestions for you about how to mask the flavour.
 
Regards
 
Cherry  
Epilepsy Action Helpline Team
Submitted by rich on

Hi, my daughter has always has Emeside until last month when we had the generic version, she did not notice any difference - she always takes it mixed in a small cup of blackcurrant squash. I have just picked up some Zarontin which we have never had before so hopefully it will be ok.

Submitted by Nicola Johnson on

Hello. Can you please advise on how we get the generic brand of Ethosuximide?

Will my daughter's gp just produce a new prescription, or we supposed to inform them of a new name?

My apologies for the strange question but I am not sure what to do? Our pharmacist just told us "it's been discontinued" but didn't know how to assist?

Kim

Submitted by Kim on

Question about your epilepsy?

Use our email helpline service -- your question will be sent directly to our trained helpline advisors who will reply to you. If you post a question about your epilepsy as a comment on a page, it may not be replied to so please use the email helpline service.

Want to talk to other people with epilepsy?

Take a look at forum4e our online community for people with epilepsy. Anyone with epilepsy over the age of 16 can join, from anywhere in the world.

Comment about this page?

We welcome feedback on the content of our website. If you have any comments about the page you were reading, then please complete the form below.

All comments are reviewed by a moderator before appearing on the site. Once the comment appears, your name and comment will be seen by other visitors to the site. Comments will be edited or deleted if they are offensive, libellous, slanderous, abusive, commercial or irrelevant. Comments may also be edited or deleted if they are not relevant to the page on which they are entered.

By making a comment through the website, you allow us to use the comment in our publicity without using your name. If we would like to use your name, we will email you to get your permission.

CAPTCHA
This question is for testing whether you are a human visitor and to prevent automated spam submissions.
By submitting this form, you accept the Mollom privacy policy.